Alert archive / Iowa / Winter Storm Watches in 2021
Winter Storm Watch 1, NWS Quad Cities, IA
NWS Quad Cities, IA issued this winter storm watch at Jan 23, 2021, 3:44 PM CST for 21 counties in Iowa; 13 counties in Illinois; Clark County, Scotland County, Missouri. It took effect at Jan 25, 2021, 6:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 23, 2021, 3:44 PM CST (21:44 UTC)
- In effect from
- Jan 25, 2021, 6:00 AM CST
- Expired
- Jan 24, 2021, 2:43 PM CST
- In force
- Issued by
- NWS Quad Cities, IA
All 36 counties
Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Des Moines County, IA, Dubuque County, IA, Henry County, IA, Iowa County, IA, Jackson County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Bureau County, IL, Carroll County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, Jo Daviess County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Warren County, IL, Whiteside County, IL, Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 41 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.7 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2104 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
880 WWUS43 KDVN 232144 WSWDVN URGENT - WINTER WEATHER MESSAGE National Weather Service Quad Cities Ia IL Issued by National Weather Service La Crosse WI 344 PM CST Sat Jan 23 2021 ...Winter Storm Possible Monday into Monday Night... .A strong system may bring a band of heavy snow to the region Monday into Monday night, possibly in excess of 6 inches for some areas. A period of wintry mix is also possible, especially south of Interstate 80. Strong northeast winds may also produce blowing and drifting snow in open areas. Some uncertainty in track exists, so if you have travel plans on Monday and Monday, please continue to monitor future forecast updates. IAZ063>068-076>078-087>089-098-099-ILZ015-024>026-MOZ009-010- 240545- /O.NEW.KDVN.WS.A.0001.210125T1200Z-210126T1200Z/ Iowa-Johnson-Cedar-Clinton-Muscatine-Scott-Keokuk-Washington- Louisa-Jefferson-Henry IA-Des Moines-Van Buren-Lee-Rock Island- Mercer-Henderson-Warren-Scotland-Clark- Including the cities of Marengo, Iowa City, Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney, Washington, Wapello, Fairfield, Mount Pleasant, Burlington, Keosauqua, Fort Madison, Moline, Rock Island, Aledo, Oquawka, Monmouth, Memphis, and Kahoka 344 PM CST Sat Jan 23 2021 ...WINTER STORM WATCH IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT... * WHAT...Heavy snow and mixed precipitation possible. Total snow accumulations of 6 or more inches and ice accumulations of a light glaze possible. * WHERE...Portions of northeast Missouri, east central and southeast Iowa and northwest and west central Illinois. * WHEN...From Monday morning through late Monday night. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the Monday evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ www.weather.gov/dvn
3 follow-up statements
712 WWUS43 KDVN 240959 WSWDVN URGENT - WINTER WEATHER MESSAGE National Weather Service Quad Cities IA IL 359 AM CST Sun Jan 24 2021 ...Winter Storm Taking Shape for Monday through Early Tuesday... .A powerful winter storm is organizing in the southwest United States and threatening to bring heavy snow and a little ice to the region Monday into Tuesday morning. Stay tuned for later forecasts. IAZ040>042-051>054-ILZ001-002-007-009-016>018-034-035-241800- /O.EXB.KDVN.WS.A.0001.210125T1200Z-210126T1800Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Jo Daviess- Stephenson-Carroll-Whiteside-Henry IL-Bureau-Putnam-Hancock- McDonough- Including the cities of Independence, Manchester, Dubuque, Vinton, Cedar Rapids, Anamosa, Maquoketa, Galena, Freeport, Mount Carroll, Sterling, Geneseo, Princeton, Hennepin, Carthage, and Macomb 359 AM CST Sun Jan 24 2021 ...WINTER STORM WATCH IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY MORNING... * WHAT...The heaviest snowband could contain amounts between 8 and 12 inches. The band currently appears to be setting up roughly from Ottumwa to Iowa City to the Quad cities, but that could change with later forecasts. Areas north of the band could see 3-6 inches with 2-6 inches and ice up to one-tenth inch south of the heaviest snow band. Winds could gust as high as 35 mph. * WHERE...Portions of east central and northeast Iowa and north central, northwest and west central Illinois. * WHEN...From Monday morning through Tuesday morning. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. * ADDITIONAL DETAILS...Later forecasts will refine snow and ice amounts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ IAZ063>068-076>078-087>089-098-099-ILZ015-024>026-MOZ009-010- 241800- /O.EXT.KDVN.WS.A.0001.210125T1200Z-210126T1800Z/ Iowa-Johnson-Cedar-Clinton-Muscatine-Scott-Keokuk-Washington- Louisa-Jefferson-Henry IA-Des Moines-Van Buren-Lee-Rock Island- Mercer-Henderson-Warren-Scotland-Clark- Including the cities of Marengo, Iowa City, Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney, Washington, Wapello, Fairfield, Mount Pleasant, Burlington, Keosauqua, Fort Madison, Moline, Rock Island, Aledo, Oquawka, Monmouth, Memphis, and Kahoka 359 AM CST Sun Jan 24 2021 ...WINTER STORM WATCH NOW IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY MORNING... * WHAT...The heaviest snowband could contain amounts between 8 and 12 inches. The band currently appears to be setting up roughly from Ottumwa to Iowa City to the Quad cities, but that could change with later forecasts. Areas north of the band could see 3-6 inches with 2-6 inches and ice up to one-tenth inch south of the heaviest snow band. Winds could gust as high as 35 mph. * WHERE...Portions of northeast Missouri, east central and southeast Iowa and northwest and west central Illinois. * WHEN...From Monday morning through Tuesday morning. * IMPACTS...Travel could be very difficult to impossible. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ www.weather.gov/dvn
247 WWUS43 KDVN 241656 WSWDVN URGENT - WINTER WEATHER MESSAGE National Weather Service Quad Cities IA IL 1056 AM CST Sun Jan 24 2021 ...Winter Storm Taking Shape for Monday through Early Tuesday... .A powerful winter storm is organizing in the southwest United States and threatening to bring heavy snow and a little ice to the region Monday into Tuesday morning. Stay tuned for later forecasts. IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-250100- /O.CON.KDVN.WS.A.0001.210125T1200Z-210126T1800Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- Including the cities of Independence, Manchester, Dubuque, Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney, Washington, Wapello, Fairfield, Mount Pleasant, Burlington, Keosauqua, Fort Madison, Galena, Freeport, Mount Carroll, Sterling, Moline, Rock Island, Geneseo, Princeton, Hennepin, Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, and Kahoka 1056 AM CST Sun Jan 24 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY MORNING... * WHAT...The heaviest snowband could contain amounts between 6 and 12 inches. The band currently appears to be setting up roughly from Ottumwa to Iowa City to the Quad cities, but that could change with later forecasts. Areas north of the band could see 3-6 inches with 2-6 inches and ice up to one-tenth inch south of the heaviest snow band. Winds could gust as high as 35 mph. * WHERE...Portions of east central and northeast Iowa and north central, northwest and west central Illinois. * WHEN...From Monday morning through Tuesday morning. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the morning or evening commute. * ADDITIONAL DETAILS...Later forecasts will refine snow and ice amounts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ www.weather.gov/dvn
307 WWUS43 KDVN 242043 WSWDVN URGENT - WINTER WEATHER MESSAGE National Weather Service Quad Cities IA IL 243 PM CST Sun Jan 24 2021 ...Winter Storm Developing Monday through Tuesday Morning... .A powerful storm system will bring heavy snow, strong and gusty winds, mixed freezing rain and snow, and considerable blowing and drifting snow to the region through Tuesday morning. Snow and freezing rain will develop toward daybreak in far southeast Iowa and west central Illinois. Snow will slowly spread north through the day, reaching Interstate 80 and the Cedar Rapids to Quad Cities metro areas between 2 and 4 PM Monday afternoon. Farther north, after a mainly dry afternoon, snow will arrive towards the evening commute along Highway 20 in Iowa and Illinois. At this time, much of southeast Iowa and east central Iowa into northwest Illinois is at risk for seeing 6 to 12 inches of heavy wet snow, with considerable blowing and drifting snow Tuesday night. Locations in the far north will see less snow, in the 3 to 6 inch range, and in the far south, a mix of snow, freezing rain and rain will limit snow amounts to the 2 to 5 inch range. IAZ063-064-076>078-087>089-098-099-MOZ009-010-250445- /O.UPG.KDVN.WS.A.0001.210125T1200Z-210126T1800Z/ /O.NEW.KDVN.WS.W.0002.210125T1200Z-210126T1800Z/ Iowa-Johnson-Keokuk-Washington-Louisa-Jefferson-Henry IA- Des Moines-Van Buren-Lee-Scotland-Clark- Including the cities of Marengo, Iowa City, Sigourney, Washington, Wapello, Fairfield, Mount Pleasant, Burlington, Keosauqua, Fort Madison, Memphis, and Kahoka 243 PM CST Sun Jan 24 2021 ...WINTER STORM WARNING IN EFFECT FROM 6 AM MONDAY TO NOON CST TUESDAY... * WHAT...Heavy mixed precipitation and heavy snow are expected. Total snow accumulations of 5 to 12 inches and ice accumulations of a light glaze. Winds gusting as high as 35 mph. * WHERE...Portions of east central and southeast Iowa and northeast Missouri. * WHEN...From 6 AM Monday to noon CST Tuesday. * IMPACTS...Travel could be very difficult to impossible. Widespread blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning or evening commute. * ADDITIONAL DETAILS...Ice is mainly a threat south of Highway 34, while the heaviest snow amounts will fall north of Highway 34. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IAZ042-051>054-065>068-ILZ001-002-007-009-015>018-024>026-250445- /O.UPG.KDVN.WS.A.0001.210125T1200Z-210126T1800Z/ /O.NEW.KDVN.WS.W.0002.210125T1800Z-210126T1800Z/ Dubuque-Benton-Linn-Jones-Jackson-Cedar-Clinton-Muscatine-Scott- Jo Daviess-Stephenson-Carroll-Whiteside-Rock Island-Henry IL- Bureau-Putnam-Mercer-Henderson-Warren- Including the cities of Dubuque, Vinton, Cedar Rapids, Anamosa, Maquoketa, Tipton, Clinton, Muscatine, Davenport, Bettendorf, Galena, Freeport, Mount Carroll, Sterling, Moline, Rock Island, Geneseo, Princeton, Hennepin, Aledo, Oquawka, and Monmouth 243 PM CST Sun Jan 24 2021 ...WINTER STORM WARNING IN EFFECT FROM NOON MONDAY TO NOON CST TUESDAY... * WHAT...Heavy snow expected. Total snow accumulations of 6 to 10 inches. * WHERE...Portions of east central and northeast Iowa and north central, northwest and west central Illinois. * WHEN...From noon Monday to noon CST Tuesday. * IMPACTS...Travel could be very difficult to impossible. Widespread blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning or evening commute. * ADDITIONAL DETAILS...The heaviest snow, with rates over 1 inch per hour, are expected during the Monday evening commute. The heaviest snow totals are generally expected in a wide axis along Interstate 80 in Iowa into Illinois. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ ILZ034-035-250445- /O.UPG.KDVN.WS.A.0001.210125T1200Z-210126T1800Z/ /O.NEW.KDVN.WW.Y.0005.210125T1200Z-210126T1800Z/ Hancock-McDonough- Including the cities of Carthage and Macomb 243 PM CST Sun Jan 24 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM MONDAY TO NOON CST TUESDAY... * WHAT...Mixed precipitation expected. Total snow accumulations of 2 to 4 inches and ice accumulations of up to one tenth of an inch. * WHERE...Hancock and McDonough Counties. * WHEN...From 6 AM Monday to noon CST Tuesday. * IMPACTS...Plan on slippery road conditions. Widespread blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning or evening commute. * ADDITIONAL DETAILS...Freezing rain is most likley early Monday and could impact the morning commute. Most of the snow accumulation will occur Monday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IAZ040-041-250445- /O.UPG.KDVN.WS.A.0001.210125T1200Z-210126T1800Z/ /O.NEW.KDVN.WW.Y.0005.210125T1800Z-210126T1800Z/ Buchanan-Delaware- Including the cities of Independence and Manchester 243 PM CST Sun Jan 24 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON MONDAY TO NOON CST TUESDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 5 inches. * WHERE...Buchanan and Delaware Counties. * WHEN...From noon Monday to noon CST Tuesday. * IMPACTS...Plan on slippery road conditions. Widespread blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning or evening commute. * ADDITIONAL DETAILS...Snow will likely fall heaviest during the evening commute Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ ERVIN www.weather.gov/dvn
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this winter storm watch went out at Jan 23, 11:58 AM CST, 3 hours 46 minutes earlier.
Area forecast discussion, Jan 23, 11:58 AM CST, 3 hours 46 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 1158 AM CST Sat Jan 23 2021 ...18z AVIATION UPDATE... .SYNOPSIS... Issued at 341 AM CST Sat Jan 23 2021 A quiet, but very cold night was unfolding across eastern Iowa, northwest Illinois and northeast Missouri, and was brought to us by high pressure, abundant clear skies and light to calm winds. Temperatures as of 2 AM were mostly in the single digits CWA wide, but some spots with more abundant, fresh snow cover found themselves below zero. So far, the cold spot has been MXO, which has been sitting around four below zero for the past few hours. Not far away to the west, nighttime GOES-16 RGB was showing increasing cloud cover over eastern Nebraska, far southwest Iowa and northwest Missouri in response to increasing moisture and WAA across the Plains. Overtime, this will work its way east, and will impact our area through the short term period. && .SHORT TERM...(Today through Sunday) ISSUED AT 341 AM CST Sat Jan 23 2021 Key Messages: 1) Snow develops by late afternoon and continues through tonight, 1- 3 inches mainly north of HWY 30 expected. 2) Light snow/freezing drizzle chances persist through Sunday morning, mainly dry for the remainder of the day with cloudy skies. Other than gradually increasing clouds, most of the area will see a quiet day on the weather front as the surface high slow exits the area to the east. This high will take the cold air mass with it, allowing for southerly flow aloft to advect slightly warmer temperatures back into the area. Highs should range from near 20 along the Hwy 20 corridor, to low 30s along and south of Hwy 34. Early this afternoon, our first shot at some precipitation should begin to make its way into our northwest CWA as increasing low-level winds begin moving into the area. GFS/NAM in good agreement of 30-40 kt LLJ in place over central Iowa by mid-afternoon, which puts much of northeast Iowa/southern Minnesota in a good spot for some increased lift/frontogenesis. Moisture with this initial surge of winds will be more lacking in our area vs. areas to our northwest as we are closer to the surface high, which should help keep the heaviest snowfall well out of the area. For our CWA, expect a dusting to a few tenths north of a Waterloo to Dubuque line. More moisture and lift will arrive across the area later this evening and tonight as southerly flow ahead of a developing surface low in Kansas increases. Favorable temperatures and plenty of ice from seeder clouds aloft will allow the bulk of precipitation to be all snow for the night, but amounts will be limited thanks to a relatively shallow and not fully saturated DGZ. However, decreasing cloud ice late in the night could result in more of a threat of freezing rain/drizzle, but confidence remains low on this being widespread. Snowfall totals will be highest north of the Hwy 30 corridor, where 1-3 inches is expected through 6 AM Sunday. Amounts will around 1 inch or less to the south. Due to the low expected totals, kept with the theme of no winter weather advisory with this forecast package. Expect a lull in widespread precipitation Sunday, as high pressure across the Upper Mississippi Valley attempts to build into the area. Despite the high, clouds will be plentiful as the low-levels remain saturated. This will help keep temperatures through the day in the upper 20s to low 30s, with the higher end of values favored over southeast Iowa, west central Illinois and northeast Missouri. .LONG TERM...(Sunday night through Friday) ISSUED AT 341 AM CST Sat Jan 23 2021 Key Messages: 1) Increasing confidence on a strong winter storm impacting the region Monday into Tuesday. 2) Active pattern to persist through the end of January. Sunday night Lingering weak warm advection should foster potential for exceedingly light precipitation across areas near to south of I-80. Forecast soundings suggest potential for loss of in-cloud ice, and therefore could be freezing drizzle along with some flurries or very light snow possibly. Will have to keep an eye on any light glazing potential and impacts to travel into the Monday AM commute. Monday-Tuesday Confidence is increasing on a strong winter storm impacting the region with potential significant travel impacts due to heavy snow and also a wintry mix possible south. Still uncertainty in the exact track, location of the heaviest precipitation and amounts, but if you are planning any travel during this time your strongly encouraged to keep updated on the forecast and perhaps even consider delaying or adjusting travel plans. Attention is focused on a shortwave ejecting from the Great Basin. Strong upper level jet divergence will aid cyclogenesis in the Southern Plains /Oklahoma/ lifting northeast into the Ohio Valley. NAM appears to be an outlier in quickly deamplifying the shortwave and discounted in favor of blend of GFS/ECMWF with inputs from UKMET. General consensus of this deterministic blend and GFS/ECMWF ensemble means favor a more northerly track of the surface low, albeit still passing south of our area. A bit of a slowing trend in the system has also been observed in the guidance. Precipitation is likely to overspread much of the area as Monday progresses from south to north, and lingers Tuesday albeit weaker. Still some time for the finer details to get ironed out, but strength of system and anomalously Gulf Moisture feed per NAEFS 3-4 standard deviations on PWATs support the potential for a moderate to heavy precipitation event, which would likely offer significant travel impacts. Timing The precipitation is likely to overspread the area from south to north on Monday aided by upper level diffluence and WAA/Isentropic ascent within increasing Gulf moisture tap into system. Peak would appear to be Monday afternoon/night before slowly decreasing but lingering Tuesday in a slowly waning deformation axis. Monday PM commute would appear to have greatest impacts, but likely still an impact for the Tuesday AM commute as well. Precipitation The increasing WAA/isentropic ascent will likely drive an elevated warm nose at or above 0C, which could lead to a wintry mix potential into portions of the area mainly south of I-80 on Monday. Otherwise, predominantly snow is favored of which could be heavy at times given the strength of forcing and well above normal moisture. It appears that several inches of snow are likely, with increasing potential for a band of 6 inches or more of accumulation. Still uncertainty though on placement of this band. The snow is likely to be primarily a wetter/heavier type snow early in the event, but by late Monday night and Tuesday a transition to a higher SLRs and a fluffier snow is anticipated as cold advection increases. Some ice accumulation is also possible south of I-80, and this appears to be light at this time. Winds NAEFS continues to suggest an anomalously northeast jet component developing with this system, as it tracks to our south. Thus, have bumped up winds especially gusts by Monday night through Tuesday with guidance indicating some potential for 25-30+ mph gusts from E/NE. This could lead to some blowing/drifting potential by Monday night through Tuesday with a transition to a fluffier snow. Midweek and beyond While a fair amount of uncertainty exists with the next system, there is seemingly a general consensus signal for a weaker shortwave around the Wednesday timeframe. NBM PoPs appeared too low as seemingly it has struggled with lighter qpf events of late, and thus have collaborated with neighbors to bump up into chance PoPs for mainly snow. Main message with this system is much lower impact potential with it. The active southwest flow pattern looks to linger into next weekend, and would offer some potential for another system heading deeper into next weekend. Temperatures also look to rebound, with the extent of any warmup predicated on extent of snow cover. && .AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon) ISSUED AT 1147 AM CST Sat Jan 23 2021 VFR conditions this afternoon until a lead band of light snow moves into the DBQ area after 3 PM. Will keep it just north of CID for now. Then more widespread mainly light snow will overspread the area from the west from mid to late evening and tried to time this occurrence with FM groups. The VSBY may dip to IFR levels at times especially along and north of I80 with the CID and DBQ sites most at risk, CIGS dropping to MVFR. As the light snow moves east late tonight and sunday morning, some signs there will be a period of light freezing rain or mainly freezing drizzle through at least mid Sunday morning. It appears areas along and south of I80 more favored for this phenomena at this time, but all sites may be at risk as the snow ends. The southeast winds will become lighter and more variable Sunday morning, and along with possible sub-1000 ft CIGs, there may be at least MVFR fog Sunday morning. ..12.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...Speck SHORT TERM...Speck LONG TERM...McClure AVIATION...12
Hazardous weather outlook, Jan 23, 4:28 AM CST, 11 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 428 AM CST Sat Jan 23 2021 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-241030- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 428 AM CST Sat Jan 23 2021 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT A storm system will bring light to moderate snowfall to the region late this afternoon through tonight. Snowfall totals of 1 to 3 inches are possible along and north of Highway 30, with an inch or less to the south. A wintry mix is also possible south of Interstate 80 late tonight. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY There is increasing potential for a winter storm to impact the region Monday through Tuesday. Snow accumulations of at least several inches are becoming increasingly likely for some areas, with a wintry mix also possible south of Interstate 80. Gusty northeast winds could also lead to some blowing and drifting snow in open areas Monday night and Tuesday. Those with travel plans throughout the region early next week are urged to monitor later forecasts. Another chance of light snow is expected for late Tuesday night and Wednesday. .SPOTTER INFORMATION STATEMENT... Snowfall reports of an inch or more tonight and Sunday morning would be greatly appreciated.
Nearby
Winter Storm Watches in Iowa, 2021Winter Storm Watches in Illinois, 2021Winter Storm Watches in Missouri, 2021Every winter storm watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.